MAUDE Adverse Event Report: ARTHREX, INC. REDEUCE PUMP TUBING W/CONN, 8' LONG; ARTHROSCOPE AND ACCESSORIES

ARTHREX, INC. REDEUCE PUMP TUBING W/CONN, 8' LONG; ARTHROSCOPE AND ACCESSORIES
Model Number REDEUCE PUMP TUBING W/CONN, 8' LONG
Medical Device Problem Codes Insufficient Flow or Under Infusion (2182); Improper Flow or Infusion (2954)
Health Effect - Clinical Code Extravasation (1842)
Date of Event 08/15/2023
Type of Reportable Event Malfunction
Event or Problem Description
On 9/5/2023, it was reported by a sales representative via sems-06021994 that an ar-6480 dw arthroscopy fluid management device had an issue.The surgeon noticed the pump's outflow was slow to respond, not pulling fluid fast enough.The patient was not affected.This occurred during use in an unspecified procedure with no patient harm.Additional information has been requested.On 9/7/2023, the sales representative provided the following information via email and phone: this occurred during a shoulder arthroscopy procedure on (b)(6) 2023.An ar-6411 redeuce pump tubing and ar-6435 dualwave outflow tube set with redeuce tubing system with unknown lot numbers were used.The pump settings were at 45mmhg, and the pump was not keeping up with the pressure.Slight extravasation occurred, it was localized and a manageable issue.They used a rinse function w/ closed inflow portal to remove the excess fluid.The pump was used to complete the procedure successfully.The patient was discharged after the procedure and is fine to date, there was no harm reported and no case delay.The tubing sets were discarded after the procedure.
 
Additional Manufacturer Narrative
The contribution of the device to the reported event could not be determined as the device was not returned for evaluation.The root cause of the event could not be determined from the information available and without device evaluation.If the device becomes available for evaluation, a follow-up report will be submitted.
 
Additional Manufacturer Narrative
Based on the information provided which may include the device (if available and returned), pictures, videos, event description, and any additional information from the field, arthrex was able to conclude a most likely cause.The most likely cause for the reported failure can be attributed to user error.Per dfu-0140-eo revision 0, h.Directions for use: warning: using fluid to distend any joint carries with it the possibility of fluid extravasation into surrounding tissue.Always use the lowest possible pressure settings to achieve the desired amount of distension and control of bleeding.Warning: proper operation of this device requires the establishment of adequate fluid outflow and monitoring of the surgical field.At pressures exceeding 10 mmhg above the patient¿s diastolic pressure, carefully monitor and maintain fluid outflow and assess the patient regularly to avoid extravasation or any other adverse patient condition.Warning: do not disconnect and reconnect the same tubing set under any circumstances.Once disconnected from the pump, the tubing set must be discarded and a new tubing set installed.Failure to do so may result in pump failure and patient injury.Failure to follow these instructions may pose a danger to the patient.Do not use the unit if the rollers turn continuously after the tubing has been clamped.

Brand Name
REDEUCE PUMP TUBING W/CONN, 8' LONG
Common Device Name
ARTHROSCOPE AND ACCESSORIES
Manufacturer (Section D)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer (Section G)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer Contact
emily shafer
8009337001
MDR Report Key17862873
Report Number1220246-2023-08054
Device Sequence Number5909148
Product Code HRX
UDI-Device Identifier00888867118027
UDI-Public00888867118027
Combination Product (Y/N)N
Initial Reporter StateUT
Initial Reporter CountryUS
PMA/510(K) Number
K083707
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Distributor
Initial Reporter Occupation Administrator/Supervisor
Type of Report Initial,Followup
Report Date (Section B) 12/18/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberREDEUCE PUMP TUBING W/CONN, 8' LONG
Device Catalogue NumberAR-6411
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/05/2023
Supplement Date Received by Manufacturer11/22/2024
Initial Report FDA Received Date10/03/2023
Supplement Report FDA Received Date12/18/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown